4 doctors weighed in:

Very bad pain after cortisone injection in thumb joint, is it normal?

4 doctors weighed in
Dr. Keith Joe
Orthopedic Surgery
1 doctor agrees

In brief: Sometimes normal

This will depend on when you had the injection, when was the pain and for how long.
Cortisone has a crystalline structure and can irritate the joint lining when injected. Typically this will occur in the first 24-48 hours after the injection is given and will usually resolve on its own. Persistent or continually worsening pain beyond this can be concerning though.

In brief: Sometimes normal

This will depend on when you had the injection, when was the pain and for how long.
Cortisone has a crystalline structure and can irritate the joint lining when injected. Typically this will occur in the first 24-48 hours after the injection is given and will usually resolve on its own. Persistent or continually worsening pain beyond this can be concerning though.
Dr. Keith Joe
Dr. Keith Joe
Thank
Dr. Ronald Krauser
Internal Medicine - Rheumatology
1 doctor agrees

In brief: See details

Sometimes there can be a transient flare secondary to the injected steroid crystals.
Apply ice to the area and give it a day.

In brief: See details

Sometimes there can be a transient flare secondary to the injected steroid crystals.
Apply ice to the area and give it a day.
Dr. Ronald Krauser
Dr. Ronald Krauser
Thank
Get help from a real doctor now
Dr. Vikram Patel
Board Certified,
34 years in practice
952K people helped
Continue
108,000 doctors available
Read more answers from doctors